Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 34, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 13, 2018, 10:32 PM CDT for Oregon County, Missouri. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2018, 10:32 PM CDT (03:32 UTC)
- Expired
- Apr 13, 2018, 10:53 PM CDT
- In force
- 21 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Oregon County, MO
The radar
The Memphis radar (KNQA), 186 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 5:27 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 3.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1321 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 449 m²/s²
- 0-3 km storm-relative helicity
- 495 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 17.1
The text
As transmitted.
156 WUUS53 KSGF 140332 SVRSGF MOC149-140415- /O.NEW.KSGF.SV.W.0034.180414T0332Z-180414T0415Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Springfield MO 1032 PM CDT FRI APR 13 2018 The National Weather Service in Springfield has issued a * Severe Thunderstorm Warning for... Southeastern Oregon County in south central Missouri... * Until 1115 PM CDT * At 1032 PM CDT, severe thunderstorms were located along a line extending from near Handy to 7 miles northeast of Hardy, moving east at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Myrtle... Wilderness... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && A tornado watch remains in effect until 100 AM CDT for south central Missouri. LAT...LON 3650 9144 3682 9111 3665 9113 3650 9113 TIME...MOT...LOC 0332Z 266DEG 29KT 3677 9113 3636 9136 HAIL...<.75IN WIND...60MPH $$ Burchfield
1 follow-up statement
522
WWUS53 KSGF 140353
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1053 PM CDT FRI APR 13 2018
MOC149-140403-
/O.CAN.KSGF.SV.W.0034.000000T0000Z-180414T0415Z/
Oregon MO-
1053 PM CDT FRI APR 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OREGON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled.
A tornado watch remains in effect until 100 AM CDT for south central
Missouri.
LAT...LON 3650 9144 3682 9111 3665 9113 3650 9113
TIME...MOT...LOC 0352Z 266DEG 29KT 3678 9092 3637 9116
$$
BurchfieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:20 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Apr 13, 6:20 PM CDT, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Springfield MO 620 PM CDT Fri Apr 13 2018 .SHORT TERM...(This evening through Saturday Night) Issued at 234 PM CDT Fri Apr 13 2018 Thunderstorms have begun to fire along a dryline situated over eastern Kansas which is in advance of an upper level system currently moving into western Kansas. Ahead of the front...strong southerly winds are bringing in ample quantities of Gulf moisture and associated instability. Ahead of the dryline within the warm sector...there is still a bit of a cap...however...the 18z KSGF sounding has lost about 6-7 C off of the 12z sounding. Right now...large hail and wind will be the primary threat although given the amounts of instability and shear...an isolated tornado can not be ruled out either. Storms should be entering the CWA by late afternoon but models are hinting that severe storms could become more scattered after sunset. The front and rain push through the area overnight with winds veering around to a more westerly direction. With the frontal passage...temperatures will be much cooler on Saturday with highs generally in the 50s. As the upper low pushes through Saturday night...could see some residual moisture wrap around in the cold air. With low temperatures in the low 30s overnight Saturday...might see a very light wintry mix during the overnight hours. .LONG TERM...(Sunday through Friday) Issued at 234 PM CDT Fri Apr 13 2018 As this system exits the region on Sunday...upper level ridging begins to build back over the area. Sunday will be the coldest day of the period with highs not climbing out the 40s. Winds begin to back around to the south on Monday which will signal the start of the next warming trend. By Tuesday...highs should once again be back into the 70s and then remain in the 60s the remainder of the week. The next chance of rain approaches the area by Friday. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 610 PM CDT Fri Apr 13 2018 An area of strong to occasionally severe storms currently moving through the terminal sites. Should be moving through the KJLN terminal in the next hour or two...but may persist in the KBBG area until 06z. Once the dryline/front comes through...winds will veer to the southwest but become lighter. Expect clouds to lower and winds to pick up after sunrise on Saturday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gaede LONG TERM...Gaede AVIATION...Gaede
Hazardous weather outlook, Apr 13, 7:48 PM CDT, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 748 PM CDT Fri Apr 13 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 748 PM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Strong to severe thunderstorms will impact south central Missouri and the eastern Ozarks this evening. The more intense storms will be capable of producing large hail to the size of golf balls, damaging winds to 70 mph, and possibly an isolated tornado. Heavy rainfall could result in localized flooding in south central Missouri. The risk for severe storms has ended west of Highway 65. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Another freeze is possible Saturday night however chances are higher Sunday night. Gusty southwest winds of 30 mph will be possible over southeast Kansas and western Missouri on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this in south central Missouri east of Highway 65. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Local storm report, Apr 13, 8:05 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
805 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 4 WSW NORWOOD 37.09N 92.49W
04/13/2018 WRIGHT MO PUBLIC
DAMAGE REPORTED TO BUILDINGS AND TREES NEAR
MACOMB MISSOURI BY PUBLIC AND SOCIAL MEDIA.
POSSIBLE TORNADO DAMAGE.
&&
MGLocal storm report, Apr 13, 9:02 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
902 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND DMG 1 S SALEM 37.64N 91.54W
04/13/2018 DENT MO EMERGENCY MNGR
A COUPLE TREES AND POWER LINES DOWN IN
SALEM.
&&
MGLocal storm report, Apr 13, 9:59 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
959 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 5 SE POWERSITE 36.60N 93.07W
04/13/2018 E1.50 INCH TANEY MO PUBLIC
HOLES IN THE SIDING OF HOUSE AND SEVERAL
NEIGHBORS HOUSES.
&&
BURCHFIELDLocal storm report, Apr 13, 10:12 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1012 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND DMG SALEM 37.64N 91.54W
04/13/2018 DENT MO EMERGENCY MNGR
SOME ROOF DAMAGE AND POWER LINES DOWN.
&&Local storm report, Apr 13, 10:26 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1026 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TSTM WND DMG 4 WNW LICKING 37.53N 91.92W
04/13/2018 TEXAS MO PUBLIC
SOCIAL MEDIA PICTURES OF UNOCCUPIED MOBILE
HOME WITH SIGNIFICANT DAMAGE.
&&
BURCHFIELDLocal storm report, Apr 13, 10:28 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1028 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM FLASH FLOOD 5 NE MANSFIELD 37.17N 92.53W
04/13/2018 WRIGHT MO DEPT OF HIGHWAYS
ROUT AB IS CLOSED AT WOLF CREEK DUE TO
FLOODING.
0952 PM FLASH FLOOD 4 WNW AVA 36.96N 92.72W
04/13/2018 DOUGLAS MO DEPT OF HIGHWAYS
ROUTE Y CLOSED AT COW SKIN CREEK.
0952 PM FLASH FLOOD 4 NNW BRUSHYKNOB 37.01N 92.52W
04/13/2018 DOUGLAS MO DEPT OF HIGHWAYS
ROUTE U CLOSED AT BRYANT CREEK.
0952 PM FLASH FLOOD 3 E AVA 36.95N 92.61W
04/13/2018 DOUGLAS MO DEPT OF HIGHWAYS
ROUTE FF FLOODED AND CLOSED AT HUNTER CREEK.
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:05 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 40 min |
| Apr 13, 7:09 PM CDT | Areal Flood Advisory | SGF | Christian, Douglas, Taney | 6 hr |
| Apr 13, 7:09 PM CDT | Tornado Warning | SGF | Douglas, Wright | 36 min |
| Apr 13, 7:29 PM CDT | Tornado Warning | SGF | Texas, Wright | 31 min |
| Apr 13, 7:49 PM CDT | Flash Flood Warning | SGF | Douglas | 4 hr |
| Apr 13, 7:50 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 40 min |
| Apr 13, 7:57 PM CDT | Tornado Warning | SGF | Texas | 33 min |
| Apr 13, 8:26 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Texas | 49 min |
| Apr 13, 8:36 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 54 min |
| Apr 13, 8:37 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 38 min |
| Apr 13, 8:40 PM CDT | Tornado Warning | SGF | Phelps | 35 min |
| Apr 13, 8:49 PM CDT | Tornado Warning | SGF | Howell, Ozark | 26 min |
| Apr 13, 9:30 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 60 min |
| Apr 13, 9:38 PM CDT | Tornado Warning | SGF | Howell, Oregon, Shannon | 37 min |
| Apr 14, 3:04 AM CDT | Freeze Warning | SGF | Barry, Barton, Cedar, Christian, Dade, Dallas and 16 more | 30 hr |
| Apr 14, 6:37 AM CDT | Areal Flood Advisory | SGF | Douglas, Texas, Webster, Wright | 6 hr |
| Apr 14, 12:26 PM CDT | Areal Flood Advisory | SGF | Douglas, Texas, Wright | 10 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.